Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 134, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 20, 2008, 8:51 AM CDT for Franklin County, Lincoln County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2008, 8:51 AM CDT (13:51 UTC)
- Expired
- Sep 20, 2008, 10:45 AM CDT
- In force
- 114 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, MS, Lincoln County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 201351
FFWJAN
MSC037-085-201545-
/O.NEW.KJAN.FF.W.0134.080920T1351Z-080920T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
851 AM CDT SAT SEP 20 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 1045 AM CDT
* AT 843 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM HEAVY RAIN MOVING SLOWLY NORTH ACROSS THE
WARNED AREA. ADDITIONAL RAINFALL OF TWO TO THREE INCHES IN THE
WARNING AREA WILL BE POSSIBLE THIS MORNING AND THIS WILL CAUSE
FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCALL
CREEK...WEST LINCOLN...VAUGHN...LOYD STAR...NEW HOPE AND BUDE
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3133 9113 3144 9108 3161 9074 3170 9051
3142 9050 3137 9064 3135 9097 3134 9098
3135 9102 3133 9107
$$
EEC1 follow-up statement
000
WGUS74 KJAN 201536
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1036 AM CDT SAT SEP 20 2008
MSC037-085-201545-
/O.EXP.KJAN.FF.W.0134.000000T0000Z-080920T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN MS-LINCOLN MS-
1036 AM CDT SAT SEP 20 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 AM CDT FOR LINCOLN AND
FRANKLIN COUNTIES...
RAIN HAS DECREASED ACROSS THE AREA AND THE WARNING WILL BE ALLOWED
TO EXPIRE.
LAT...LON 3133 9113 3144 9108 3161 9074 3170 9051
3142 9050 3137 9064 3135 9097 3134 9098
3135 9102 3133 9107
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 3:58 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 20, 3:58 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 358 AM CDT SAT SEP 20 2008 .SHORT TERM...MOST OF THE CENTRAL PORTIONS OF THE CWA WILL START OFF WITH A WET MORNING. MOST OF THE NIGHT PERIOD THERE HAVE BEEN DECENT SIZED RAIN AREAS WITH EMBEDDED TSRA MOVING GENERALLY NE. THERE EXISTS A NICE ELEVATED BOUNDARY ACROSS THE CENTRAL PORTIONS OF THE CWA WITH A WEAK INVERTED SFC REFLECTION SHOWING UP AS A PRESSURE TROUGH. ALOFT THERE EXISTS A SOLID AREA OF CYCLONIC FLOW WITHIN A BROAD UPPER LOW/TROUGH WHICH IS PROVIDING DECENT ASCENT OVER THE CWA. POCKETS OF BETTER LOW LEVEL MOISTURE ARE SUPPORTING THE RAIN AREAS AND THIS IS EXPECTED TO CONTINUE FOR MOST OF TODAY. WE MAY ACTUALLY SEE SFC CONVERGENCE GET ENHANCED ALONG THE I-55 CORRIDOR LATER TODAY AS SOME DRIER LOW LEVEL AIR MOVES IN FROM THE EAST AND HELPS SHARPEN UP THE INVERTED SFC TROUGH. OVERALL...MOISTURE ASSOCIATED WITH THIS SYSTEM IS NOT PARTICULARLY DEEP AS INDICATED BY WATER VAPOR IMAGERY. HOWEVER...MOISTURE BETWEEN 850 AND 600 MB IS MORE THAN SUFFICIENT AND WITH DECENT ISENTROPIC ASCENT HOLDING STEADY TODAY...DECENT RAIN CHANCES WILL EXIST. AT THIS POINT...LOOKS LIKE THE I-55 CORRIDOR WILL CONTINUE TO BE THE AREA FOR THE BEST PRECIP CHANCES. CHANCES WILL DROP OFF ON EACH SIDE OF THE CWA. OVERALL...NOT EXPECTING A GREAT DEAL OF RAIN...BUT THERE DOES EXIST THE POTENTIAL FOR CONVECTION AND THE LOCALIZED AREAS THAT SEE THE FEW STORMS WILL SEE HIGHER PRECIP TOTALS. I WILL CONTINUE TO WORD ISO THUNDER WITH THE SHOWER ACTIVITY. TEMPS WILL BE TOUGH AGAIN TODAY AS PRECIP/CLOUDS WILL ALLOW FOR POTENTIALLY A LARGE VARIATION ACROSS PORTIONS OF THE CWA. SINCE THICKER CLOUDS AND PRECIP EXIST TO START THE PERIOD...WE SHOULD SEE AN OVERALL COOLER DAY. THE WARMEST AREAS LOOK TO BE ALONG AND W OF THE MS RIVER AS THINNER CLOUDS LOOK TO EXIST. FOR TONIGHT...THE OVERALL PRECIP ACTIVITY LOOKS TO BE A GOOD BIT LESS AS THE FLOW WEAKENS SOME AND THE RESULTING ISENTROPIC ASCENT IS LESS. BEST CHANCES LOOK TO OCCUR DURING THE EARLY EVENING AS ACTIVITY MAY LINGER FROM THE AFTERNOON. I WILL LOWER POPS 10% ACROSS THE BOARD AND GO WITH A 30-40% RANGE. AFTER 03Z...I WILL LOWER POPS AGAIN AND MENTION JUST SLIGHT CHANCE. AS FOR TEMPS...LOOKS LIKE GUID IS AGAIN TOO COOL AND I WILL WARM MOST LOCATIONS. I WONT GET TOO AGGRESSIVE AS THE POTENTIAL FOR SLIGHTLY DRIER AIR TO MOVE IN MAY ALLOW FOR LOWER VALUES. HOWEVER...CLOUDS AND LIGHT WINDS SHOULD KEEP TEMPS WARMER THAN GUID VALUES. FOR SUN THROUGH SUN NIGHT...WE REALLY START TO LOOSE OUR LIFT FROM THE LINGERING BROAD UPPER TROUGH AND WE SHOULD SEE EVEN LESS PRECIP ACTIVITY AROUND. WHAT DOES OCCUR LOOKS TO BE MORE DIURNAL AND I HAVE INDICATED THAT IN THE GRIDS. GUID POPS INDICATE THIS TREND AND I HAVE FOLLOWED. AS FOR TEMPS...GUID VALUES ARE NOT TOO BAD BUT MAY BE A LITTLE LOW IF CLOUDS THIN MORE. I THINK WE WILL SEE A BIT LESS CLOUDS AND HAVE ADDED A FEW DEGREES TO SOME LOCATIONS FOR HIGHS. GENERALLY HAVE GONE WITH 82-85 FOR HIGHS. FOR SUN NIGHT LOWS...GUID AGAIN SEEMS TOO COOL. WITH A COMBINATION OF SOME LIGHT WINDS AND LINGERING CLOUDS...I HAVE WARMED LOWS A FEW DEGREES WITH THE COOLEST TEMPS ACROSS THE E/NE. /CME/ .LONG TERM...MONDAY THROUGH SATURDAY...BY MONDAY THE S/W IS EXPECTED TO MOVE EAST OF THE AREA AND HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION. A FEW SHOWERS WILL LINGER ACROSS THE SOUTHEASTERN PORTIONS OF THE CWFA FOR MONDAY. HEIGHTS WILL BE RISING THROUGH THE DAY AND DRIER AIR WILL BEGIN TO MOVE IN...SO THESE SHOWERS SHOULD BEGIN TO MOVE OUT OF THE AREA BY MONDAY NIGHT. RIDGING ALOFT WILL BEGIN TO TAKE OVER THE AREA AND KEEP THE AREA DRY FOR TUESDAY THROUGH FRIDAY. IN THE LOW LEVELS THE AREA WILL SEE DRIER AIR ADVECT INTO THE REGION FROM THE ENE AS A BACKDOOR FRONT APPROACHES. THIS COMBINED WITH SOME CAPPING OVER THE REGION SHOULD PROVIDE FOR LITTLE CLOUD COVER OVER THE CWFA FOR THE MIDDLE TOWARD THE END OF THE WORK WEEK. THIS MAINLY LEAVES FOR A TEMPERATURE FORECAST FOR TUESDAY AND BEYOND. HAVE REMAINED WITH MEX GUI HIGHS THAT GIVES PRETTY NORMAL VALUES IN THE MIDDLE 80S. WITH CLEAR SKIES AND DRIER AIR ADVECTING INTO THE REGION HAVE LOWERED LOWS A BIT. THIS IS MAINLY TO TREND VALUES CLOSER TO ENSEMBLE GUI. THIS WILL GIVE MAINLY LOWER 60S WITH LOCATIONS IN THE EAST AND NORTHEAST POSSIBLY DIPPING INTO THE UPPER 50S WHERE THE BEST RADIATIONAL COOLING WILL OCCUR./14/ && .AVIATION....TOUGH FORECAST TODAY AS WE WILL HAVE TO DEAL WITH OFF AND ON PRECIP AREAS MOVING N/NE AND VARYING CEILINGS. CURRENTLY...THE AREA IS SEEING A VARIATION OF IFR TO VFR CEILINGS. LOOKS LIKE MOST AREAS WILL DROP TO MVFR BY 12Z WITH THAT LINGERING TO 15-18Z. BEYOND THAT...CEILINGS SHOULD IMPROVE AS LONG AS PRECIP IS NOT OCCURRING. AS FOR VISIBILITIES...LOOK FOR A MIX OF 3-6SM THROUGH 14-15Z WITH LOWER VALUES ANYTIME PRECIP OCCURS. FOR THE OVERNIGHT HOURS...GUID IS NOT LOWERING CEILINGS MUCH BUT IS SHOWING MVFR VIS CONDITIONS. I WILL STICK WITH MVFR FOR VIS AND WILL ADD MVFR CEILINGS FOR THE NORTHERN SITES. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 79 65 82 62 / 60 42 30 10 MERIDIAN 79 63 83 59 / 56 32 25 11 VICKSBURG 81 64 84 63 / 38 31 29 9 HATTIESBURG 82 65 83 63 / 67 31 26 15 NATCHEZ 80 64 82 63 / 57 28 30 14 GREENVILLE 83 62 83 62 / 32 28 31 8 GREENWOOD 79 63 82 61 / 43 34 34 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CME LONG TERM: 14
Hazardous weather outlook, Sep 20, 4:02 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 402 AM CDT SAT SEP 20 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 210915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 402 AM CDT SAT SEP 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:12 PM CDT | Flash Flood Warning | JAN | Lowndes, Oktibbeha | 2 hr |
| Sep 20, 7:11 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 83 min |
| Sep 20, 1:31 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 59 min |
| Sep 20, 2:12 PM CDT | Flash Flood Warning | JAN | Lamar, Marion | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.